Alert archive / New Jersey / Gale Warnings in 2019
Gale Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Jan 8, 2019, 10:04 AM EST. It took effect at Jan 9, 2019, 1:00 AM EST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 10:04 AM EST (15:04 UTC)
- In effect from
- Jan 9, 2019, 1:00 AM EST
- Expired
- Jan 11, 2019, 12:33 AM EST
- In force
- 48 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
389 WHUS71 KPHI 081504 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1004 AM EST Tue Jan 8 2019 ANZ450>455-090400- /O.UPG.KPHI.GL.A.0001.190109T0600Z-190110T1100Z/ /O.NEW.KPHI.GL.W.0001.190109T0600Z-190110T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1004 AM EST Tue Jan 8 2019 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 AM EST THURSDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 1:00 AM Wednesday until 6:00 AM Thursday. * WINDS AND SEAS...West to northwest winds 20 to 30 knots with gusts up to 40 knots late tonight through Wednesday night. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-090400- /O.UPG.KPHI.GL.A.0001.190109T0600Z-190110T1100Z/ /O.NEW.KPHI.GL.W.0001.190109T0600Z-190110T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1004 AM EST Tue Jan 8 2019 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 AM EST THURSDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 1:00 AM Wednesday until 6:00 AM Thursday. * WINDS AND SEAS...West to northwest winds 20 to 35 knots with gusts up to 35 knots late tonight through Wednesday night. Seas 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
203 WHUS71 KPHI 082042 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 342 PM EST Tue Jan 8 2019 ANZ450>455-091000- /O.EXT.KPHI.GL.W.0001.190109T0600Z-190110T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 342 PM EST Tue Jan 8 2019 ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 6 PM EST THURSDAY... * WINDS AND SEAS...West to northwest winds 20 to 30 knots with gusts up to 35 or 40 knots from late tonight through Thursday. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-091000- /O.EXT.KPHI.GL.W.0001.190109T0600Z-190110T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 342 PM EST Tue Jan 8 2019 ...GALE WARNING NOW IN EFFECT FROM 1 AM WEDNESDAY TO 6 PM EST THURSDAY... * WINDS AND SEAS...West to northwest winds 20 to 25 knots with gusts up to 35 knots from late tonight through Thursday. Seas 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Iovino
421 WHUS71 KPHI 090838 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 338 AM EST Wed Jan 9 2019 ANZ450>455-092200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190110T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 AM EST Wed Jan 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 20 to 30 knots with gusts up to 40 knots. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-092200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190110T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 338 AM EST Wed Jan 9 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 20 to 30 knots with gusts up to 35 knots. Seas 2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
893 WHUS71 KPHI 092037 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 337 PM EST Wed Jan 9 2019 ANZ450>455-101000- /O.EXT.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 337 PM EST Wed Jan 9 2019 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts 35 to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-101000- /O.EXT.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 337 PM EST Wed Jan 9 2019 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THURSDAY... * WINDS AND SEAS...Northwest winds 20 to 30 kt with gusts 35 to 40 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
216 WHUS71 KPHI 100838 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 338 AM EST Thu Jan 10 2019 ANZ450>455-102200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 338 AM EST Thu Jan 10 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts up to 40 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-102200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 338 AM EST Thu Jan 10 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
398 WHUS71 KPHI 102021 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 321 PM EST Thu Jan 10 2019 ANZ450>455-110200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 PM EST Thu Jan 10 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts up to 40 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-110200- /O.CON.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 321 PM EST Thu Jan 10 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 20 to 25 kt with gusts up to 35 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
549 WHUS71 KPHI 110157 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 857 PM EST Thu Jan 10 2019 ANZ430-431-110800- /O.CAN.KPHI.GL.W.0001.000000T0000Z-190111T0200Z/ /O.NEW.KPHI.SC.Y.0005.190111T0200Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 857 PM EST Thu Jan 10 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 6 PM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-110600- /O.EXT.KPHI.GL.W.0001.000000T0000Z-190111T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 857 PM EST Thu Jan 10 2019 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS AND SEAS...Northwest winds 25 to 30 kt with gusts up to 35 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means that winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and a properly equipped vessel. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
433 WHUS71 KPHI 110533 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1233 AM EST Fri Jan 11 2019 ANZ450>455-112000- /O.CAN.KPHI.GL.W.0001.000000T0000Z-190111T0600Z/ /O.EXA.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1233 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 6 PM EST this evening. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-112000- /O.CON.KPHI.SC.Y.0005.000000T0000Z-190111T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1233 AM EST Fri Jan 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Jan 8, 6:37 AM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 8, 6:37 AM EST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
637 AM EST Tue Jan 8 2019
.SYNOPSIS...
A low pressure system over Ontario will continue to push a warm
front across the region this morning followed by a cold front
tonight. High pressure will then gradually build down from the north
Wednesday through Friday. Low pressure is forecast to develop in the
southeastern states Saturday before tracking off the Mid-Atlantic
coast on Sunday. High pressure should follow for Monday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Widespread freezing rain and sleet has tapered off, so will go
ahead and cancel the Winter Weather Advisory that was in effect
until 7 AM. However, for areas in northeast PA and northern NJ,
roads are still icy due to temperatures at or just below
freezing, so will issue a Special Weather Statement (SPS) to
highlight the potential icy roads this morning in those areas.
Skies remain cloudy today and patchy fog develops across the
region.
Another area of low pressure approaches later this afternoon,
and another shot of rain moves in from the west.
Highs today top off in the upper 30s/low 40s in far northern
zones, and otherwise in the mid to upper 40s, and in the 50s in
Delmarva.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Low pressure ahead of a strong cold front moves across the region
this evening, and then the cold front works its way south through
the region later tonight. Another quick shot of mainly rain with
light QPF will pass through the region this evening, and precip may
mix with some snow before tapering off over the southern Poconos and
northwest NJ late.
Winds shift to the northwest and increase to 15-20 mph with 20-30
mph gusts late. Lows tonight will fall into the 30s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Wednesday through Friday...
An upper level trough will dominate eastern Canada into the NE CONUS
as a strong surface low tracks north from New England into Atlantic
Canada while high pressure gradually builds down from the north and
west. This will result in cold, blustery conditions across the
region through much of this period. In terms of the specifics, an
initial cold front will have moved through the region by Wednesday
morning but this will be followed by a secondary cold front that
will move through during the day. This will be accompanied by
strong, gusty NW winds due to the pressure gradient between the low
over New England and high pressure over central Canada. Generally
expect winds gusting 25 to 35 mph with the potential for some higher
gusts of 40 to 45 mph...so potentially near advisory levels. The
cold advection pattern will counteract diurnal heating so expect
temps to hold fairly steady in the 30s to low 40s across the
area...coldest south and mildest north. However wind chills will
make it feel a good 10 degrees colder. Also, expect considerable
cloud cover with a continuing chance for some lake effect snow
showers and flurries...mainly across the southern Poconos.
Not much change will occur for Wednesday night and Thursday as
blustery NW winds continue with chilly but mainly dry conditions
under variable cloud cover. Wind gusts should diminish somewhat
Wednesday night with the loss of diurnal heating before picking back
up again Thursday as the strong gradient persists over the area.
Gusts of at least 25 to 30 mph will be possible again for Thursday.
Lows Wednesday night will generally be in the 20s to around 30 with
highs Thursday ranging from the 20s across the southern Poconos to
the mid to upper 30s from the I-95 corridor and points S/E.
For Thursday night into Friday, winds diminish more substantially as
the gradient finally weakens with high pressure moving into the
lower Great Lakes. This will result in mainly clear skies but
continuing seasonally cold temperatures.
Friday night through Monday...
An overall cold pattern dominated by upper level troughiness
will continue through the weekend into early next week with the
main concern being a potential storm system for Saturday night
into Sunday.
Friday night into early Saturday, surface ridging crests over the
area bringing continuing fair but cold conditions. However by late
Saturday a low pressure system looks to take shape over the
southeastern States in response to a southern stream shortwave. This
could start to bring a little light snow into the area by late
Saturday. Beyond this time, the forecast becomes a bit more
uncertain. The GFS and GEM continue to take a fairly strong low
north and east off the mid Atlantic coast by late Sunday which could
result in accumulating snow across the area with a change to rain
possible near the the coast. However, the ECMWF is more diffuse, and
generally farther south with the system. Bottom line, potential for
accumulating snow exists for Saturday night and Sunday but
confidence on this remains fairly low at this point as the system's
evolution will also hinge upon the degree phasing with northern
stream energy. In any event, the system looks to be progressive
meaning high pressure should return by Monday with fair but cold
conditions.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...MVFR/IFR conditions today in stratus and fog. Another
area of rain moves across the region later this afternoon with
continued MVFR/IFR conditions. South winds less than 10 kt.
Tonight...IFR CIGs and IFR/MVFR VSBYs in -RA this evening.
Conditions improve to VFR late. Winds become W-NW late at 15-20
kt with 20-30 kt gusts.
OUTLOOK...
Wednesday...Mainly VFR. Northwest wind 15 to 25 knots with
gusts of 30 to 40 knots.
Wednesday night and Thursday...Mainly VFR. Northwest wind 15 to
20 knots with gusts of 25 to 30 knots.
Thursday night and Friday...Mainly VFR. Northwest wind around
10 knots.
Friday night and Saturday...Mainly VFR. Variable wind less than
10 knots.
&&
.MARINE...
Sub-SCA conditions on tap for today. VSBY restrictions in rain this
morning, fog later this morning and afternoon, then another shot of
rain tonight. SCA conditions develop by midnight, quickly ramping up
to gales late in the overnight.
A Gale Warning is now in effect starting late tonight.
OUTLOOK...
Wednesday and Wednesday night...A Gale Warning is in effect for
northwest winds gusting up to 40 knots.
Thursday...Northwesterly gale force gusts around 35 knots may
continue.
Thursday night and Friday...Northwest winds may continue to
gust 30 to 25 knots Thursday night and 25 to 30 knots Friday.
Friday night and Saturday...No marine headlines are
anticipated.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning from 1 AM Wednesday to 6 AM EST Thursday for
ANZ430-431-450>455.
&&
Synopsis...Fitzsimmons
Near Term...MPS
Short Term...MPS
Long Term...Fitzsimmons
Aviation...Fitzsimmons/MPS
Marine...Fitzsimmons/MPSHazardous weather outlook, Jan 8, 6:26 AM EST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 626 AM EST Tue Jan 8 2019 NJZ001-007>010-012>015-019-PAZ054-055-060>062-070-071-101>106-091200- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Northwestern Burlington-Carbon-Monroe-Berks- Lehigh-Northampton-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 626 AM EST Tue Jan 8 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-091200- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean-Cumberland- Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean-Southeastern Burlington- 626 AM EST Tue Jan 8 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-091200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 626 AM EST Tue Jan 8 2019 ...GALE WARNING IN EFFECT FROM 1 AM WEDNESDAY TO 6 AM EST THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jan 8, 4:33 AM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 AM EST TUE JAN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM FREEZING RAIN NORTHEAST PHILADELPHIA 40.09N 75.02W
01/08/2019 M0.01 INCH PHILADELPHIA PA ASOS
3 HOUR ICE ACCUMULATION. RADIAL MEASUREMENT.
0354 AM FREEZING RAIN POTTSTOWN 40.25N 75.65W
01/08/2019 M0.04 INCH MONTGOMERY PA ASOS
3 HOUR ICE ACCUMULATION. RADIAL MEASUREMENT.
0354 AM FREEZING RAIN READING 40.33N 75.92W
01/08/2019 M0.04 INCH BERKS PA ASOS
3 HOUR ICE ACCUMULATION. RADIAL MEASUREMENT.
0354 AM FREEZING RAIN SOMERSET 40.50N 74.52W
01/08/2019 M0.02 INCH SOMERSET NJ ASOS
3 HOUR ICE ACCUMULATION. RADIAL MEASUREMENT.
&&Special weather statement, Jan 8, 6:23 AM EST, 3 hours 41 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 623 AM EST Tue Jan 8 2019 NJZ001-007>010-012-015-PAZ054-055-060>062-101>106-081400- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Trenton, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 623 AM EST Tue Jan 8 2019 ...ICY ROADS THIS MORNING... Widespread precipitation has tapered off, and temperatures continue to slowly rise this morning. However, across parts of northeast Pennsylvania, including the southern Poconos and Lehigh Valley, as well as northern New Jersey, temperatures are at or just below freezing. Until temperatures can rise above freezing later this morning, there will be icy areas on the roads due to the freezing rain and sleet that fell during the overnight hours. Exercise caution when traveling, as you may encounter dangerous conditions on area roads this morning. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 1:37 AM EST | Special Weather Statement | PHI | Gloucester, Hunterdon, Morris, Somerset, Warren | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.